Get E-Book on COVID-19

Q. I am getting on and off bumps on the penis. What are they?

Answered by
Dr. Jyotisterna Mittal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 25, 2016 and last reviewed on: Jul 11, 2020

Hi doctor,

I have had these bumps on my penis for a while. I have been looked at by a dermatologist and he said that it was nothing. As it keeps getting red, I thought it was some yeast infection and applied cream on it. It was a three year old cream and I believe that has what made it worse. I have attached two pictures here. Some help would be greatly appreciated. Thank you.

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and do understand your concern.


The Probable causes:

It does seem like a candidal infection, especially if there is some itching or burning sensation.

Investigations to be done:

You may consider getting your fasting blood glucose levels tested.

Treatment plan:

1. I suggest applying antifungal cream over it preferably one containing Sertaconazole or Clotrimazole twice a day for two weeks.
2. In addition, I also suggest tablet Fluconazole 150 mg one tablet a week for two weeks and an antihistamine like Levocetirizine 5 mg once or twice daily if there is any itching or burning.

Consult your specialist doctor, discuss with him or her and take the treatment with consent.

Preventive measures:

If your partner has any yeast infection, then it may be getting transmitted.

Regarding follow up:

Revert back after two weeks to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

They have not been back since the last time we spoke. When I pee, I usually tend to leak in my pants a little. So, I tend to pull my skin back and dry it with my boxers. Sometimes, after I masturbate, these bumps appear and they never usually hurt and only last for a few days. It is just embarrassing and I do not know what it is. I have had eczema and psoriasis, but I would really like some help. Here are a few more pictures. Please help.

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  • It does not seem to be eczematous or psoriatic at the first look. They still seem to me like yeast infection.
  • Keeping your undergarments dry is very important as it grows in hot and humid conditions.
  • As discussed earlier, apply antifungal cream over it for two weeks and let me know the result.

Revert back after two weeks to a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

Do I need to rule out herpes and any other STD? It seems to be gone in a day or two at most. But I find, when I use this cream it makes it much worse than it is right now.

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  • This does not seem like herpes or any other STD (sexually transmitted disease) like molluscum, warts, gonorrhea, syphilis, etc.
  • Herpes usually does cause some burning sensation. Nonetheless, testing for herpes can be done as your lesions come and go and are not responding to antifungals.
  • IgG HSV 1 and 2 should be done and if positive means that herpes could be a cause of your symptoms.
  • If the above test is negative, then your dermatologist may prescribe you a combination cream like the one containing Clotrimazole or Sertaconazole plus Beclomethasone or hydrocortisone such as Candid-B cream, which is worth a shot in such lesions.
  • If there is any eczematous component of the lesions, then this cream would provide relief of signs and symptoms.

For further doubts consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
Are the medicines given to me for scabies correct?
I have fungal infection in my ear.Is it mandatory to stay at the hospital overnight for a microsuction?
What medicine shall I use for inner thigh infection?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is Fourderm cream used for?

Query: Hi doctor, I am working at a steel industry. So, due to excess heat in the workplace I always have a lot of sweat in private areas. I consult a doctor for the infection. He prescribed me Betadine powder to use and Fourderm cream. Is it helpful?  Read Full »

I have colorless and odorless discharge. Is it due to hormonal imbalance?

Query: Hello doctor, I am a 30 year old female. I am suffering from white discharge since the last four months. It is colorless, odorless with no itchiness and the quantity of the discharge is more than normal. Two years back, I had a similar problem for which I was advised to take Fluconazole 150 mg thre...  Read Full »

Is it possible for a fungal infection to cause low-grade fever?

Query: Hi doctor, For around nine weeks now, I have had a low grade fever and that persists. Also, I feel a little upper throat fullness and mild sinus congestion. I have been in and out of primary care clinics many times looking for help.  I had two chest x-rays and they were clear. I also had blood test...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.